Alert archive / Georgia / Frost Advisories in 2020
Frost Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Apr 10, 2020, 3:57 PM EDT for 22 counties in Georgia. It took effect at Apr 11, 2020, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2020, 3:57 PM EDT (19:57 UTC)
- In effect from
- Apr 11, 2020, 4:00 AM EDT
- Expired
- Apr 11, 2020, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 22 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 125 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275 WWUS72 KFFC 101957 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 357 PM EDT Fri Apr 10 2020 GAZ001>009-011>016-019>021-030-031-041-042-110400- /O.NEW.KFFC.FR.Y.0001.200411T0800Z-200411T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson-Carroll- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Carrollton 357 PM EDT Fri Apr 10 2020 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Georgia. * WHEN...From 4 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
418 WWUS72 KFFC 110226 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1026 PM EDT Fri Apr 10 2020 GAZ001>009-011>016-019>021-030-031-041-042-111000- /O.CON.KFFC.FR.Y.0001.200411T0800Z-200411T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson-Carroll- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Carrollton 1026 PM EDT Fri Apr 10 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Georgia. * WHEN...From 4 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
237 WWUS72 KFFC 110855 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 455 AM EDT Sat Apr 11 2020 GAZ001>009-011>016-019>021-030-031-041-042-111300- /O.CON.KFFC.FR.Y.0001.000000T0000Z-200411T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson-Carroll- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Carrollton 455 AM EDT Sat Apr 11 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of north central, northeast and northwest Georgia, generally north and west of a line from Carrollton to Dallas, Canton and Cleveland. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have not already done so, take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 10, 1:53 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 10, 1:53 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 153 PM EDT Fri Apr 10 2020 .UPDATE... A secondary surge of dry and cooler air has moved into Georgia from the northwest this morning, increasing winds across the area. Wind speeds of 12-18 kts with gusts of 20-28 kts are ongoing across north and central Georgia. Combined with minimum relative humidity values below 25 percent across the area and dry fuels due to the continued strong winds, Red Flag conditions have developed across the forecast area and will continue through the remainder of the afternoon. As a result, a Red Flag Warning is in effect across portions of north and central Georgia through 8 PM this evening. Updated for the 18Z Aviation Discussion. King && .PREV DISCUSSION... /Issued 725 AM EDT Fri Apr 10 2020/ ..12Z Aviation Forecast Discussion... ..Morning Forecast Discussion... SHORT TERM /Today through Saturday/... Quick moving wave pushing east across the gulf coast spreading isolated to scattered showers, and some isolated thunderstorms, into the southern portion of the forecast area. This area is expected to push south and east of the area by sunrise or shortly after. Ample mid/upper-level cloudiness associated with this system across the forecast area will also quickly sweep out of the area through the morning into midday. Secondary surge of dry and cooler air sweeping into the state from the northwest this morning with winds increasing through the morning into the afternoon. Wind speeds are expected to remain just below advisory levels, however, combined with the very dry airmass moving in, will result in Red Flag conditions developing late morning through the afternoon across the entire forecast area. Lighter winds Saturday so Red Flag conditions are not expected, however a continued dry airmass will likely to result in elevated fire danger conditions Saturday afternoon. Winds die down quickly this evening. Very dry airmass combined with mostly clear skies and diminishing winds will allow temperatures to drop well below seasonal normals tonight. May see some patchy frost in the far north. 20 LONG TERM /Saturday Night through Thursday/... To say we've been in and continue to be in an active pattern the back half of this week would be an understatement. Yet with all Mother Nature has thrown at our area this week, she saves the worst of it until the start of the long term. On Sunday, a stout shortwave trough over the high plains Sunday morning will swiftly eject eastward through the day before lifting northeast across the Tennessee River Valley Sunday night as it traverses along the edge of a deepening longwave trough over the central CONUS. With robust vorticity advection from the shortwave, and a duel-jet upper-level pattern set up over the Southeast, exuberant lift will occur through the region, which combined with a baroclinic zone along the gulf coast stretching into the Southern Plains, will result in rapid surface cyclogenesis. This low-pressure system will head eastward through the Mississippi River Valley by Sunday afternoon and rapidly deepen and sprint to the northeast into the Great lakes region by Monday morning. With aggressive lifting from upper-levels and enhanced convergence from the deepening low pressure, a very strong mass response will draw a warm, moisture-rich airmass up from over the gulf into the southeast with a cooler upper-level shortwave overhead creating a very unstable airmass. Combined with the rapid changes of airflow from low-level to the mid- and upper-levels will result in an environment with strong speed and directional shear which will lead to a severe weather outbreak across the Southeastern U.S. These factors have led to an Enhanced Risk of Severe Thunderstorms for Sunday for the majority of the forecast area. Positioning of the strongest instability will track along a warm front which should move northward through the forecast area on Sunday morning. It's along this frontal boundary where the strongest combination of instability and low-level helicity values will come together with 0-3km EHI values reaching up to 2-3 for the forecast area and over 5 in areas further west. Along the front 0-1km SRH values will be in excess of 300 m2/s2, with forecast hodographs showing nearly all of this helicity being focused into a streamwise component, which could be very favorable for strong, organized supercells with long-track tornadoes. thankfully, the best combination of these parameters will likely be across MS/AL on Sunday afternoon but these storms have potential to track eastward into our forecast area through that time and it could still be a very favorable tornadic supercell environment with high Supercell Composite and SigTor values. By Sunday Night, these storms will grow upscale and move into Georgia and the Carolinas resulting in a widespread wind threat with a 60-70kt jet at 850mb. Furthermore, PWAT values over 2 inches will be focused along this line of convection which may result in several hours of heavy rainfall for the forecast area Sunday afternoon through the overnight. Forecast rainfall values are around 2-3 inches for North Georgia, but it is very likely to see localized higher amounts, due to training convective storms in several locations. As a result there is also a Moderate Risk for excessive rainfall leading to potential flash flooding for far North Georgia through this event. With the shortwave ejecting quickly the line of storms will sweep through and clear the area by Monday morning. Well that covers the first 36 hours of the long term forecast. Beyond this, high pressure following a cold front associated with the storms will settle in for several days keeping temperatures around 5-10 degrees below normal through the rest of the forecast period. We're expecting mostly dry conditions, but the Euro has some discrepancies by Tuesday into Wednesday, as a weaker shortwave traverses again around the larger longwave in the central CONUS, possibly bringing a baroclinic zone along the coast northward with some convective storms. At this time that chances are lower, but should be monitored for changes in the days ahead. Thiem FIRE WEATHER... A secondary surge of dry and cooler air sweeping into the state from the northwest this morning as a strong high pressure airmass enters the region. Northwest winds will increase to 12 to 18 mph through the morning into the afternoon with gusts between 25 and 30 mph. The increasing winds, combined with relative humidity values dropping into the 20 to 25 percent range, will result in Red Flag conditions developing late morning through the afternoon across much of north and central Georgia. Lighter winds Saturday so Red Flag conditions are not expected, however a continued dry airmass will likely result in elevated fire danger conditions Saturday afternoon. 20 && .AVIATION... 18Z Update... VFR conditions are expected to prevail across the area through the forecast period, with only some diminishing mid to upper level clouds remaining this afternoon. NW winds of 12-18 kts and gusts of 20-28 kts this afternoon will begin to diminish after 21Z, reaching 5-9 kts after 00Z. Winds are expected are expected to be 3-7 kts throughout the day Saturday, shifting to NE between 10-12Z Saturday morning and continue to E by 14-16Z. //ATL Confidence...18Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 65 38 69 50 / 0 0 0 50 Atlanta 62 42 69 52 / 0 0 0 60 Blairsville 56 32 64 45 / 0 0 0 50 Cartersville 62 36 70 50 / 0 0 0 70 Columbus 68 43 74 54 / 5 0 0 70 Gainesville 61 38 67 49 / 0 0 0 60 Macon 68 41 72 53 / 5 0 0 50 Rome 62 36 70 50 / 0 0 0 70 Peachtree City 63 39 70 51 / 0 0 0 70 Vidalia 70 44 74 57 / 10 0 0 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...King LONG TERM....Thiem AVIATION...King
Hazardous weather outlook, Apr 10, 6:17 AM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 617 AM EDT Fri Apr 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 617 AM EDT Fri Apr 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The combination of low relative humidity and gusty winds this afternoon and evening will create dangerous fire weather conditions. Please refer to the Red Flag Warning for further information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... An enhanced risk of severe thunderstorms is expected on Sunday and Sunday night as environmental conditions indicate a possible severe weather outbreak for the forecast area. Damaging wind gusts, large hail, and strong, long-track tornadoes are all possible hazards related to this system. In addition, a risk of flash flooding will also be present with two to three inches of rain forecast over North Georgia over a thirty-six hour period with locally higher amounts likely in areas where strong thunderstorms persist for prolonged period of time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 10, 10:57 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 AM EDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG MCCAYSVILLE-COPPERHILL 34.98N 84.37W
04/09/2020 FANNIN GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON A HOUSE IN THE 400 BLOCK OF
CHESTNUT ROAD IN MCCAYSVILLE.
&&
EVENT NUMBER FFC2000324
LREAVESLocal storm report, Apr 10, 10:59 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 AM EDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 2 NW EPWORTH 34.97N 84.42W
04/09/2020 FANNIN GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON A HOUSE IN THE 300 BLOCK OF
NO 20 MINE ROAD IN MCCAYSVILLE.
&&
EVENT NUMBER FFC2000325
LREAVESLocal storm report, Apr 10, 11:01 AM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1101 AM EDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM TSTM WND DMG MINERAL BLUFF 34.91N 84.28W
04/09/2020 FANNIN GA EMERGENCY MNGR
DAMAGE WAS REPORTED TO FIRE STATION #2 WITH SEVERAL
PIECES OF METAL ROOFING BLOWN OFF INTO THE ADJACENT
PARKING LOT.
&&
EVENT NUMBER FFC2000326
LREAVESLocal storm report, Apr 10, 11:46 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 AM EDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG MCCAYSVILLE-COPPERHILL 34.99N 84.37W
04/09/2020 FANNIN GA EMERGENCY MNGR
SEVERAL TREES/POWERLINES DOWN IN THE MCCAYSVILLE,
EPWORTH, BLUE RIDGE AREAS
&&
EVENT NUMBER FFC2000327
BDLLocal storm report, Apr 10, 11:52 AM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 AM EDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG MORGANTON 34.87N 84.24W
04/09/2020 FANNIN GA EMERGENCY MNGR
SEVERAL TREES/POWER LINES DOWN IN THE MORGANTON,
MINERAL BLUFF AREAS
&&
EVENT NUMBER FFC2000328
BDLNearby
Frost Advisories in Georgia, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.